Texas, 2006

Hail in Texas, January 12, 2006

January 12, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 12, 7:56 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jan 12, 7:56 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
756 PM CST THU JAN 12 2006

.DISCUSSION...
UPDATED TO INCLUDE TORNADO WATCH NUMBER 13 AND MAKE CHANGES TO CHANCE
OF RAIN FOR AFFECTED PARISHES AND COUNTIES. BAND OF SHOWERS AND
THUNDERSTORMS HAVE BEEN DEVELOPING OVER SE OK AND INTO EXTREME NW
AR AND SW MO. THIS DEVELOPMENT WAS ALONG AND NEAR A COLD FRONT.
THE FRONT WAS SPREADING EAST AND EXTENDED FROM NEAR THE DALLAS/FORT
WORTH AREA INTO SW MO AND ON NORTHEAST TO THE GREAT LAKES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  62  36  64 /  60   0   0   0
MLU  52  62  34  61 /  60  20   0   0
DEQ  40  61  27  62 /  50   0   0   0
TXK  48  61  36  64 /  50   0   0   0
ELD  47  60  31  62 /  60   0   0   0
TYR  46  63  34  64 /  50   0   0   0
GGG  47  63  32  63 /  50   0   0   0
LFK  49  65  32  67 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Jan 12, 12:00 PM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST THU JAN 12 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST THU JAN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY
EAST OF A LINE FROM NACOGDOCHES TEXAS TO NASHVILLE ARKANSAS.
A COLD FRONT WILL INTERACT WITH WARM AND MOIST GULF AIR...TO PRODUCE
SCATTERED THUNDERSTORMS THIS EVENING...WHICH MAY DEVELOP INTO A LINE
ACROSS NORTH LOUISIANA AND SOUTHWEST ARKANSAS.

INITIAL THREAT WOULD LIKELY BE LARGE HAIL...DUE TO STEEP LAPSE RATES
AND INSTABILITY. ALSO...THERE WILL BE AN INCREASING THREAT OF
WIND DAMAGE OVERNIGHT AS THE STORMS EVOLVE INTO LINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A POTENT STORM SYSTEM WILL APPROACH THE REGION LATE SUNDAY NIGHT
INTO MONDAY...BRINGING WITH IT A LIKELIHOOD OF STRONG TO SEVERE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY TONIGHT.

14

In the hours before

Local storm report, Jan 12, 9:21 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
921 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             BATTIEST                34.40N 94.93W
01/12/2006  0.88 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            NICKEL SIZED HAIL NORTHWEST OF BETHEL NEAR BATTIEST

&&

15
Local storm report, Jan 12, 9:48 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             VALLIANT                34.00N 95.09W
01/12/2006  0.75 INCH        MCCURTAIN          OK   EMERGENCY MNGR

            PENNY SIZED HAIL 1/2 MILE NORTH OF VALLIANT

&&

15
Local storm report, Jan 12, 10:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CST THU JAN 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             IDABEL                  33.90N 94.82W
01/12/2006  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

            PENNY SIZED HAIL IN IDABEL

&&

15

The radar

The Shreveport radar (KSHV), 154 km away, was scanning. The volume nearest the first event began at 04:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
January 12, 10:05 PM CST
Where
Franklin County, 2 mi SW of Mt Vernon
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.167, -95.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483107.